Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The polynomial analogue of a theorem of Rényi

Author: Kent E. Morrison
Journal: Proc. Amer. Math. Soc. 133 (2005), 2897-2902
MSC (2000): Primary 11T06; Secondary 11T55, 05A16
Published electronically: April 25, 2005
MathSciNet review: 2159767
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Rényi's result on the density of integers whose prime factorizations have excess multiplicity has an analogue for polynomials over a finite field.

References [Enhancements On Off] (What's this?)

  • 1. L. Carlitz. An application of a theorem of Stickelberger, Simon Stevin 31 (1956) 27-30. MR 0080696 (18:285g)
  • 2. L. Gegenbauer. Asymptotische Gesetze der Zahlentheorie, Denkshcriften Akad. Wien 49 (1885) 37-80.
  • 3. G. A. Jones. $6/\pi^{2}$, Mathematics Magazine 66 (1993) 290-298. MR 1251442 (94m:11002)
  • 4. M. Kac. Statistical Independence in Probability, Analysis and Number Theory. Carus Monographs, no. 12. Mathematical Association of America, Washington, D.C., 1959. MR 0110114 (22:996)
  • 5. B. Poonen. Squarefree values of multivariable polynomials, Duke Math. J. 118 (2003), no. 2, 353-373. MR 1980998 (2004d:11094)
  • 6. K. Ramsay. Square-free values of polynomials in one variable over function fields, Internat. Math. Res. Notices, no. 4 (1992) 97-102. MR 1159451 (93b:11115)
  • 7. A. Rényi. On the density of certain sequences of integers, Acad. Serbe Sci. Publ. Inst. Math. 8 (1955), 157-162. MR 0076787 (17,944f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11T06, 11T55, 05A16

Retrieve articles in all journals with MSC (2000): 11T06, 11T55, 05A16

Additional Information

Kent E. Morrison
Affiliation: Department of Mathematics, California Polytechnic State University, San Luis Obispo, California 93407

Received by editor(s): June 9, 2004
Published electronically: April 25, 2005
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society